QTc Interval Prolongation Associated with Citalopram Overdose: A Case Report and Literature ReviewCatalano, Glenn*; Catalano, Maria C.†; Epstein, Melissa A.‡; Tsambiras, Petros E.‡Clinical Neuropharmacology: May-June 2001 - Volume 24 - Issue 3 - p 158-162 Original Articles Buy Abstract Author InformationAuthors Citalopram is a member of the selective serotonin reuptake inhibitor class of antidepressants. In 1998, citalopram was approved by the US Food and Drug Administration for the treatment of major depression. Like the other selective serotonin reuptake inhibitors, citalopram enjoys a relatively benign side effect profile compared with the tricyclic antidepressants and the monoamine oxidase inhibitors. However, citalopram has been associated with electrocardiographic changes and seizures at doses greater than 600 mg per day. Fatalities have occurred with citalopram-only overdoses. We report the case of a healthy 21-year-old woman who developed QTc interval prolongation after ingestion of approximately 400 mg citalopram. We discuss the cardiac effects of citalopram, review previous cases of citalopram overdose, and discuss treatment recommendations. *Departments of Psychiatry and Behavioral Medicine and ‡Internal Medicine, University of South Florida College of Medicine, and †Psychiatry Service, James A. Haley Veterans' Hospital, Tampa, Florida, USA Address correspondence and reprint requests to Glenn Catalano, University of South Florida Psychiatry Center, 3515 East Fletcher Avenue, Tampa, Florida 33613, USA. © 2001 Lippincott Williams & Wilkins, Inc.